| Model Number |
4155040S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82167729 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 5mmx40mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured at burst pressure of 20 atmospheres (atm) when attempting to crack the lesion in the brachiocephalic vein.The balloon was inflated to rbp trice however, it ruptured on its fourth inflation.Therefore, the device was removed intact from the patient and the procedure was completed without complications.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the devices prior to use.The device was prepped according to the ifu.The device was prepped normally (i.E.Maintain negative pressure).There was no difficulty removing the products from the hoop.There was no difficulty removing the protective balloon covers.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis contrast media was used with a 50% saline ratio.A non-cordis inflation device was used in the procedure.The same indeflator was used successfully with other devices.The intended procedure was fistulagram/angioplasty.There was no vessel tortuosity.The percentage of stenosis was 75%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no calcium on the lesion.The balloon catheter was delivered to the target lesion without complications.The device will not be returned for evaluation as it was discarded.
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.A 5mm x 40mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured at it rate burst pressure of (b)(4) atmospheres (atm) when attempting to crack the lesion in the brachiocephalic vein.The balloon was inflated to rbp three times however, it ruptured on its fourth inflation.The intended procedure was fistulagram/angioplasty.The lesion was 75% stenosed with no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no calcium on the lesion.The balloon catheter was delivered to the target lesion without complications.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.There was no difficulty removing the protective balloon cover, the hoop, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Non-cordis contrast media was used with a 50% saline ratio.A non-cordis inflation device was used in the procedure and was used successfully with other devices.The device was removed intact from the patient and the procedure was completed without complications.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82167729 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.The intended procedure was a fistulagram of the brachiocephalic vein; arteriovenous shunts are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least (b)(4) of the balloons (with a(b)(4) confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.